MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.  a follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that the tip of the blade and the jagged part of the inner tube were broken during the endoscopic sinus surgery.The procedure was finished using a back up product.There was no patient impact.
 
Additional Manufacturer Narrative
Product analysis result indicates that the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.23¿ in length.The break occurred at the first proximal tooth valley.Note ¿the distal tip outside diameter of the inner cutter (expanded area) did not appear to have a turned / machined finish.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 4th proximal valley while moving in a ccw direction which resulted in the break.There were no signs of bends, concentricity, misuse, or mishandling.There was only minor were at the cutting tip which likely indicates the failure occurred after little use.The inner cutter and outer tube are supplier manufactured; additional components are installed for the final assembled by medtronic.Deformation of the outer tube distal tip has been proven to cause the inner blade tip to fracture / breakage at the first proximal tooth valley.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9151478
Report Number1045254-2019-00492
Device Sequence Number19288813
Product Code EQJ
UDI-Device Identifier00885074079530
UDI-Public00885074079530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot Number0217586463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1